From San Antonio, Texas, USA:
I have a four year old daughter who was diagnosed in August 2004. Even though that was quite a while ago, I still get confused sometimes on when I need to give her NovoLog. I was told it should be within an hour after she eats. On several occasions, I did that and about an hour later, her sugar was low. I have another child also so I'm not sure if it's just because she plays with her or if I shouldn't have given her the amount of insulin given. I've read a lot of information and still can't seem to figure it out.
In most cases, rapid acting insulin (Humalog, NovoLog or Apidra) should be given at the time of the meal -- or in small children, immediately after the meal. If you are unsure of how to dose or give the insulin, you would certainly benefit from sitting down with a diabetes educator to complete some comprehensive diabetes education. Please contact your diabetes physician and get this arranged.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.